Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

History of tuberculosis pleuritis. X-ray shows pleural thickening of lung. Back pain while breathing. Reason?

I was diagnosed with tuberculosis pleuritis and completed 6 months of anti- tuberculosis treatment one month ago. X-ray shows pleural thickening in my right lungs. I had large right sided pleural effusion and the fluid is drained completely now. Nowadays, I have upper back pain while breathing. What could be the reason for this doctor?
Asked On : Thu, 27 Dec 2012
Answers:  1 Views:  403
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics
  User's Response
Pleural thickening is the scar mark of old healed TB pleural effusion. It does not indicate any active respiratory infection. You need to start chest respiratory physiotherapy in the form of incentive spirometry in consultation with a physiotherapist. Also If any fresh symptoms develop then you need to visit a pulmonologist for clinical evaluation. The pleural thickening is responsible for chest discomfort now. Do get a chest sonography and rule out any fluid in pleural cavity and if its just minimal thickening then no need to worry.


Dr. Gyanshankar Mishra
Consultant Pulmonologist
Answered: Thu, 27 Dec 2012
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor